Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Tensoring generalized characters with the Steinberg character

Authors: G. Hiss and A. Zalesski
Journal: Proc. Amer. Math. Soc. 138 (2010), 1907-1921
MSC (2010): Primary 20C33, 20C20, 20G05, 20G40
Published electronically: February 16, 2010
MathSciNet review: 2596024
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathbf{G}$ be a reductive connected algebraic group over an algebraic closure of a finite field of characteristic $ p$. Let $ F$ be a Frobenius endomorphism on $ \mathbf{G}$ and write $ G := \mathbf{G}^F$ for the corresponding finite group of Lie type.

We consider projective characters of $ G$ in characteristic $ p$ of the form $ St \cdot \beta$, where $ \beta$ is an irreducible Brauer character and $ St$ the Steinberg character of $ G$.

Let $ M$ be a rational $ \mathbf{G}$-module affording $ \beta$ on restriction to $ G$. We say that $ M$ is $ G$-regular if for every $ F$-stable maximal torus $ \mathbf{T}$ distinct weight spaces of $ M$ are non-isomorphic $ \mathbf{T}^F$-modules. We show that if $ M$ is $ G$-regular of dimension $ d$, then the lift of $ St \cdot \beta$ decomposes as a sum of $ d$ regular characters of $ G$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 20C33, 20C20, 20G05, 20G40

Retrieve articles in all journals with MSC (2010): 20C33, 20C20, 20G05, 20G40

Additional Information

G. Hiss
Affiliation: Lehrstuhl D für Mathematik, RWTH Aachen University, 52056 Aachen, Germany

A. Zalesski
Affiliation: Departimento di Matematica e Applicazioni, Universitá degli Studi di Milano- Bicocca, via Roberto Cozzi 53, 20125, Milano, Italy

Keywords: Projective characters, Chevalley groups, Steinberg character
Received by editor(s): January 25, 2009
Published electronically: February 16, 2010
Communicated by: Jonathan I. Hall
Article copyright: © Copyright 2010 American Mathematical Society